MAUDE Adverse Event Report: BD CARIBE LTD. BD MICROTAINER® SST¿ - AMBER; BLOOD SPECIMEN COLLECTION DEVICE

BD CARIBE LTD. BD MICROTAINER® SST¿ - AMBER; BLOOD SPECIMEN COLLECTION DEVICE
Model Number 365978
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that there was poor barrier separation after use with a bd microtainer® sst¿ - amber.The following information was provided by the initial reporter: it is reported by customer one vacutainer experienced poor barrier separation.Additional information received 2020-01-10 from customer: she states that the microtainer was a heelstick draw by a nurse on the ob floor from a (b)(6) baby.She is not certain if the nurse mixed the tube.It was spun in a drucker apex 6 at 5306 rpm for 3 minutes, then again for 5 minutes, with poor separation, and then spun in a thermofisher centrifuge at 3200 rpm for 10 minutes.At this point, there was enough serum to run the bilirubin test.They usually don't have problems with microtainer samples, and usually separate well after the first spin.I explained that it is important to mix the tubes once they are collected, since there is clot activator in the tube, and to centrifuge at 6000 - 15,000 g for 90 seconds.
 
Additional Manufacturer Narrative
Investigation summary bd had not received samples, but photos were provided by the customer facility for investigation.The photos were evaluated and the customer's indicated failure mode for sample quality with the incident lot was not observed.Additionally, retention samples were selected from bd inventory for evaluation and upon completion, no issues were observed relating to sample quality as all samples met specifications.A review of the device history record was completed for the incident lot and, based on this review, all product specifications and requirements for lot release were met; there were no related quality non-conformances during manufacturing of the product.
 
Event or Problem Description
It was reported that there was poor barrier separation after use with a bd microtainer® sst¿ - amber.The following information was provided by the initial reporter: -it is reported by customer one vacutainer experienced poor barrier separation.Additional information received 2020-01-10 from customer: she states that the microtainer was a heelstick draw by a nurse on the ob floor from a 3 day old baby.She is not certain if the nurse mixed the tube.It was spun in a drucker apex 6 at 5306 rpm for 3 minutes, then again for 5 minutes, with poor separation, and then spun in a thermofisher centrifuge at 3200 rpm for 10 minutes.At this point, there was enough serum to run the bilirubin test.They usually don't have problems with microtainer samples, and usually separate well after the first spin.I explained that it is important to mix the tubes once they are collected, since there is clot activator in the tube, and to centrifuge at 6000 - 15,000 g for 90 seconds.

Brand Name
BD MICROTAINER® SST¿ - AMBER
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BD CARIBE LTD.
road 31
k.m. 24.3
juncos
MDR Report Key9644697
Report Number2618282-2020-00002
Device Sequence Number2495262
Product Code JKA
UDI-Device Identifier50382903659789
UDI-Public50382903659789
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K991702
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2020
Device Model Number365978
Device Catalogue Number365978
Device Lot Number9038763
Initial Date Received by Manufacturer 01/09/2020
Supplement Date Received by Manufacturer01/09/2020
Initial Report FDA Received Date01/29/2020
Supplement Report FDA Received Date02/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;